×

zbMATH — the first resource for mathematics

Some comments on a result of Hanš on strong convergence of sequences of random elements in separable Banach spaces. (English) Zbl 0669.60015
Let (\(\Omega\),A,P) be a complete probability space and let \(\{X_ n\}\) be a sequence of random elements on \(\Omega\) taking values in a separable Banach space B. Let \[ A=\{\omega:\quad \{X_ n(\omega)\}\quad is\quad relatively\quad strongly\quad compact\quad in\quad B\}. \] O. Hanš [Trans. 1st Prague Conf. Inf. Theor., Statist. Decis. Funct., Random Processes, Liblice 1956, 61-103 (1957; Zbl 0089.339)], proved that \(\{X_ n\}\) converges a.e. [P] if and only if the following two conditions hold:
(\(\alpha)\) \(P(A)=1;\)
(\(\beta)\) \(\{f(X_ n)\}\) converges a.e. [P] for every f in a total subset of \(B^*.\)
The authors of the present paper examine conditions (\(\alpha)\) and (\(\beta)\) in relation to
(\(\gamma)\) \(\{X_ n\}\) converges in probability.
They also provide counter examples to show that some of Hanš’ characterizations of almost sure convergence of sequences of random variables taking values in some specific Banach spaces, are wrong. Finally they provide a result, in the spirit of Hanš’ theorem, for convergence in probability.
Reviewer: A.Dale
MSC:
60B12 Limit theorems for vector-valued random variables (infinite-dimensional case)
60F15 Strong limit theorems
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] BANACH S.: Theorie des Opérations Linéaires. Warszawa 1932. · Zbl 0005.20901
[2] BECK A., WARREN P.: Strong laws of large numbers for weaklu orthogonal sequences of Banach space-valued random variables. Ann. Probabilitu, Vol. 2, 1974, 918-925. · Zbl 0293.60026
[3] CHUNG K. L.: A Course in Probabilitu Theoru. Second edition, Academic Press, London 1974.
[4] HANŠ O.: Generalized random variables. Trans. First Prague Conf. on Information Theoru, Statistics, Decision Functions, and Random Processes, 1957, 61-103. · Zbl 0089.33901
[5] WANG X. C., RAO M. B.: Convergence in the pth - mean and some weak laws of large numbers for weighted sums of random elements in separable normed linear spaces. J. Multivariate Analusis, Vol. 15, No. V 124-134. · Zbl 0546.60006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.